The Consumer Product Safety Commission (CPSC) has reported that Triaminic Syrups and Theraflu Warming Relief Syrups have been recalled by their manufacturer, Novaritis Consumer Health, Inc., because of defective child-resistant caps. The defective products were sold between May 2010 and December 2011.
The CPSC states that the child-resistant caps on these products can fail and allow the cap to be removed by children, posing a threat of injury to children. There have been twelve reports of children opening the locked caps and four reports of children drinking the syrup after opening the bottle. One of the children required medical treatment.
The recalled defective products contain acetaminophen, which can cause serious injury to the liver when ingested in large amounts. Some of the recalled products also contain diphenhydramine, an antihistamine that can cause seizures and cardiac arrhythmia.
Novaritis manufactures 24 types of Triaminic and Theraflu syrups that are used to treat coughs and fevers. The recall covers all 24 products. A complete list of the products and lot numbers can be found on the Novaritis website.
For more information, contact the Ohio defective product attorneys at Clark, Perdue & List.
Source: ABC News, “Triaminic, Theraflu Recalled After Children Accidentally Ingested the Medication,” Sydney Lupkin, January 31, 2013.